Alert archive / Oklahoma / River Flood Warnings in 2017

River Flood Warning 4, NWS Norman, OK

March 29, 2017Kingfisher County, Logan County, Oklahoma

NWS Norman, OK issued this river flood warning at Mar 29, 2017, 2:41 PM CDT for Kingfisher County, Logan County, Oklahoma. It took effect at Mar 30, 2017, 1:00 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Mar 29, 2017, 2:41 PM CDT (19:41 UTC)
In effect from
Mar 30, 2017, 1:00 AM CDT
Expired
Mar 30, 2017, 2:23 PM CDT
In force
13 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Kingfisher County, OK, Logan County, OK

The radar

The Vance AFB radar (KVNX), 85 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River near Dover (DOVO2).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07159100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

797 
WGUS44 KOUN 291941
FLWOUN
Flood Warning
National Weather Service Norman OK
241 PM CDT Wed Mar 29 2017

OKC073-083-300741-
/O.NEW.KOUN.FL.W.0004.170330T0600Z-170330T1200Z/
/DOVO2.1.ER.170330T0600Z.170330T0600Z.170330T0600Z.NO/
241 PM CDT Wed Mar 29 2017

The National Weather Service in Norman has issued a 

* Flood Warning for 
  The Cimarron River near Dover. 
  
* from late tonight to Thursday morning...or until the warning is 
  cancelled. 
  
* At 1:30 PM Wednesday the stage was 16.1 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is forecast to crest near 17.0 feet 
  early Thursday morning. 
  
* Impact...At 17.0 feet...Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County...and into
  western Logan County. Oil wells in lower places near the river 
  channel are flooded or isolated. Livestock may become stranded by 
  deeper flows in cutoff channels crossing the flood plain. Sandpit 
  facilities near Dover could be flooded.
  
 
&&
 
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
      3583 9759 3589 9792

$$
4 follow-up statements
664 
WGUS84 KOUN 300122
FLSOUN
Flood Statement
National Weather Service Norman OK
822 PM CDT Wed Mar 29 2017

OKC073-083-300922-
/O.CON.KOUN.FL.W.0004.170330T0600Z-170330T1200Z/
/DOVO2.1.ER.170330T0600Z.170330T0600Z.170330T0600Z.NO/
822 PM CDT Wed Mar 29 2017

The Flood Warning continues for
  the Cimarron River near Dover 
  
* from late tonight to Thursday morning...or until the warning is 
  cancelled. 
  
* At  7:30 PM Wednesday the stage was 17.0 feet. 
  
* Minor flooding is forecast. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  early Thursday morning. The Cimarron River will fall below flood 
  stage early Thursday morning. 
  
* Impact...At 17.0 feet...Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County...and into
  western Logan County. Oil wells in lower places near the river 
  channel are flooded or isolated. Livestock may become stranded by 
  deeper flows in cutoff channels crossing the flood plain. Sandpit 
  facilities near Dover could be flooded.
  
 
&&
 
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
      3583 9759 3589 9792

$$
163 
WGUS84 KOUN 300658
FLSOUN
Flood Statement
National Weather Service Norman OK
158 AM CDT Thu Mar 30 2017

OKC073-083-301458-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-170330T1845Z/
/DOVO2.1.ER.170330T0048Z.170330T0630Z.170330T1245Z.NO/
158 AM CDT Thu Mar 30 2017

...Flood Warning extended until this afternoon...
 
The Flood Warning continues for
  The Cimarron River near Dover 
  
* until this afternoon...or until the warning is cancelled. 
  
* At  1:30 AM Thursday the stage was 17.3 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River is near crest and will begin falling 
  mid Thursday morning. The Cimarron River will fall below flood 
  stage mid Thursday morning. 
  
* Impact...At 17.0 feet...Rural lands and roads are covered by flood 
  depths averaging almost a foot across Kingfisher County...and into
  western Logan County. Oil wells in lower places near the river 
  channel are flooded or isolated. Livestock may become stranded by 
  deeper flows in cutoff channels crossing the flood plain. Sandpit 
  facilities near Dover could be flooded.
  
 
&&
 
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
      3583 9759 3589 9792

$$
442 
WGUS84 KOUN 301318
FLSOUN
Flood Statement
National Weather Service Norman OK
818 AM CDT Thu Mar 30 2017

OKC073-083-302118-
/O.EXT.KOUN.FL.W.0004.000000T0000Z-170331T0112Z/
/DOVO2.1.ER.170330T0048Z.170330T1000Z.170330T1912Z.NO/
818 AM CDT Thu Mar 30 2017

...Flood Warning extended until this evening...
 
The Flood Warning continues for
  the Cimarron River near Dover 
  
* until this evening...or until the warning is cancelled. 
  
* At  7:30 AM Thursday the stage was 17.4 feet. 
  
* Minor flooding is occurring. 
  
* Flood stage is 17.0 feet. 
  
* Forecast...The Cimarron River has crested and will continue to 
  fall. The Cimarron River will fall below flood stage early Thursday
  afternoon.
 
&&
 
LAT...LON 3609 9821 3614 9811 3598 9788 3593 9760
      3583 9759 3589 9792

$$
513 
WGUS84 KOUN 301923
FLSOUN
Flood Statement
National Weather Service Norman OK
223 PM CDT Thu Mar 30 2017

OKC073-083-301953-
/O.CAN.KOUN.FL.W.0004.000000T0000Z-170331T0112Z/
/DOVO2.1.ER.170330T0048Z.170330T1000Z.170330T1506Z.NO/
223 PM CDT Thu Mar 30 2017

The Flood Warning is cancelled for
  The Cimarron River near Dover. 
  
* At 1 PM Thursday the stage was 16.2 feet.
  
* Flood stage is 17.0 feet.
  
* Forecast: The Cimarron River has fallen below flood stage and is 
  forecast to continue to fall. This will be the last statement for 
  this location for this event.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Mar 29, 10:57 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, Mar 29, 10:57 AM CDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1057 AM CDT Wed Mar 29 2017

.DISCUSSION...
Light to moderate rain continues across the western third of
Oklahoma and part of western north Texas late this morning.
The rain will gradually decrease through the early to mid
afternoon as a mid and upper low tracks into northern Oklahoma.

By mid to late afternoon, widely scattered showers and
thunderstorms may form across the eastern third of Oklahoma,
as a cold front approaches. A few of the thunderstorms may
produce some hail along with strong wind gusts.

&&

.PREV DISCUSSION... /issued 650 AM CDT Wed Mar 29 2017/

DISCUSSION...
The 12Z aviation discussion follows....

AVIATION...
An upper-level low over west Texas, and its surface counterpart
centered over Oklahoma this morning, will bring a variety of
weather to Oklahoma and north Texas today and this evening.
Ceiling heights are highly chaotic over central and south-
central/southwest Oklahoma and western north Texas, while the
remainder of Oklahoma is under low ceilings. Showers over the
Texas Panhandle and far western Oklahoma this morning are
associated with the upper low, and will probably shift slowly
north or northeast with time. Winds will also be rather chaotic
early this morning until some of the pressure perturbations from
overnight convection settle out. By late afternoon and evening,
we expect a large coil of low clouds across most of Oklahoma,
except the far southwest (and adjacent parts of Texas), and
gradually diminishing showers in the north. Brisk northwest winds
should prevent fog tonight.

Overall, this is a very low-confidence forecast because of the
jagged nature of most of the weather elements, however the "coil
of low clouds" mentioned above is higher confidence, although the
exact ceiling height is less-well established.

CmS

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  44  61  43 /  40  30  10   0
Hobart OK         58  43  65  42 /  70  30  10   0
Wichita Falls TX  67  45  69  46 /  30  20  10   0
Gage OK           49  39  63  39 / 100  40  10   0
Ponca City OK     66  44  55  40 /  60  50  40  10
Durant OK         78  48  65  47 /  40  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Mar 29, 12:00 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Wed Mar 29 2017

OKZ004>048-050>052-TXZ083>090-301015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Wed Mar 29 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through tonight...

.Thunderstorms...
Widely scattered showers and thunderstorms may develop this
afternoon as a cold front moves across the eastern third of
Oklahoma.  A few of the storms may produce hail up to the size of
quarters and strong gusty winds.  The best chance for strong to
severe storms will be along and east of an Enid to Seminole
and Atoka line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances return on Saturday and then continue each
day through Tuesday. Severe thunderstorms will be possible
Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 29, 11:40 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND DMG     1 N COVINGTON           36.32N 97.59W
03/28/2017                   GARFIELD           OK   EMERGENCY MNGR

            NUMEROUS POWER POLES SNAPPED BY EXTREME WIND GUSTS FROM
            ONE MILE NORTHWEST THROUGH ONE MILE NORTHEAST OF
            COVINGTON. REPORTED BY GARFIELD EMERGENCY MGT.

&&

FM
Local storm report, Mar 29, 12:45 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CDT WED MAR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TORNADO          14 SW SEYMOUR           33.45N 99.43W
03/28/2017                   BAYLOR             TX   STORM CHASER

            TORNADO DOCUMENTED BY MULTIPLE STORM CHASERS JUST
            WEST-NORTHWEST OF MILLERS CREEK RESERVOIR.

&&

TLINDLEY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:17 PM CDTAreal Flood AdvisoryOUNJackson, Tillman3 hr
Mar 28, 7:21 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Greer, Jackson, Kiowa, Tillman and 1 more39 min
Mar 28, 7:34 PM CDTSpecial Weather StatementOUNCaddo26 min
Mar 28, 7:39 PM CDTSevere Thunderstorm WarningOUNCaddo, Canadian51 min
Mar 28, 7:44 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Kiowa, Washita4 hr
Mar 28, 8:13 PM CDTSpecial Weather StatementOUNCaddo, Comanche, Washita32 min
Mar 28, 8:19 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Grady and 3 more41 min
Mar 28, 8:41 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa2 hr
Mar 28, 8:43 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman47 min
Mar 28, 8:58 PM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Cleveland, Grady, Kingfisher and 3 more47 min
Mar 28, 9:13 PM CDTFlash Flood WarningOUNCaddo, Comanche, Cotton3 hr
Mar 28, 9:22 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Grady, Kingfisher113 min
Mar 28, 9:26 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman49 min
Mar 28, 9:32 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble44 min
Mar 28, 9:38 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Stephens52 min
Mar 28, 9:41 PM CDTSevere Thunderstorm WarningOUNKingfisher, Lincoln, Logan, Noble, Oklahoma, Payne49 min
Mar 28, 9:45 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma2 hr
Mar 28, 9:54 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman51 min
Mar 28, 10:07 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman113 min
Mar 28, 10:07 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma38 min
Mar 28, 10:14 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton46 min
Mar 28, 10:15 PM CDTAreal Flood AdvisoryOUNCaddo, Canadian, Cleveland, Comanche, Grady, McClain2 hr
Mar 28, 10:29 PM CDTFlash Flood WarningOUNCleveland, Grady, McClain, Oklahoma6 hr
Mar 28, 10:29 PM CDTSevere Thunderstorm WarningOUNNoble, Payne31 min
Mar 28, 10:54 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, McClain, Oklahoma, Payne51 min
Mar 28, 11:00 PM CDTFlash Flood WarningOUNComanche, Cotton, Tillman3 hr
Mar 28, 11:12 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman48 min
Mar 28, 11:13 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Cotton, Grady, Stephens47 min
Mar 28, 11:44 PM CDTAreal Flood AdvisoryOUNLincoln, Logan, Oklahoma, Payne3 hr
Mar 28, 11:44 PM CDTSpecial Weather StatementOUNCleveland, Lincoln, McClain31 min
Mar 29, 12:00 AM CDTFlash Flood WarningOUNLincoln, Payne3 hr
Mar 29, 12:00 AM CDTSpecial Weather StatementOUNTillman30 min
Mar 29, 12:18 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady, Stephens117 min
Mar 29, 12:35 AM CDTSpecial Weather StatementOUNLincoln25 min
Mar 29, 12:38 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Grady, Jackson, Kiowa, Tillman112 min
Mar 29, 1:00 AM CDTSpecial Weather StatementOUNJefferson, Stephens30 min
Mar 29, 1:27 AM CDTSpecial Weather StatementOUNStephens33 min
Mar 29, 1:56 AM CDTSpecial Weather StatementOUNCarter, Garvin, Love34 min
Mar 29, 2:07 AM CDTAreal Flood WarningOUNCaddo, Comanche, Cotton, Jackson, Kiowa, Stephens and 1 more6 hr
Mar 29, 2:13 AM CDTSpecial Weather StatementOUNMcClain32 min
Mar 29, 2:36 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain24 min
Mar 29, 2:57 AM CDTSpecial Weather StatementOUNCleveland33 min
Mar 29, 3:08 AM CDTSpecial Weather StatementOUNJohnston, Love, Marshall52 min
Mar 29, 3:27 AM CDTAreal Flood WarningOUNLincoln, Payne3 hr
Mar 29, 3:46 AM CDTSpecial Weather StatementOUNBryan, Johnston44 min
Mar 29, 3:56 AM CDTAreal Flood WarningOUNCleveland, Grady, McClain, Oklahoma6 hr
Mar 29, 4:09 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc51 min
Mar 29, 9:29 AM CDTRiver Flood WarningOUNCotton3 days
Mar 29, 9:55 AM CDTRiver Flood WarningOUNComanche, Cotton4 days
Mar 29, 10:03 AM CDTAreal Flood WarningOUNCaddo, Comanche, Cotton, Grady, Stephens6 hr

Nearby

River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.